Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes foul odor behind the ears?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5175 Questions
Question
Hello, i just wanted to ask that whenever i rub my back side of the ear.. i always feel something and whenever i smell my fingers, it smells like a very awkward and foul smell.. Can you help me with it as i always clean my ears during my bath.
Mon, 16 Apr 2018 in Skin Hair and Nails
 
 
Answered by Dr. Nishad BN 1 hour later
It can be due to infection.

Detailed Answer:
Hi

Thank you for asking HCM

I have gone through your query. Your problem can be most likely due to infection (mostly bacteria like pseudomonas).
Applying antibiotic creams like Neosporin will be helpful.
I also suggest taking chewable vitamin c supplements daily which will be helpful to increase your immunity and prevent such infections.

Let me know if anything not clear.
Thanks.
Above answer was peer-reviewed by
 
Follow-up: What causes foul odor behind the ears? 45 hours later
And can you answer 1 more thing please.. how is baldness caused?? and does excessive haircuts causes baldness?
 
 
Answered by Dr. Nishad BN 35 minutes later
Brief Answer:
Androgenetic alopecia if crown and frontal balding.

Detailed Answer:
Welcome again.

Thank you for your follow up.

If your hair loss is on crown and frontal area this is due to Androgenetic alopecia(male pattern baldness). The reason for this is increased action of dihydrotestosterone (DHT) on scalp.
Hair cuts doesn't cause baldness.
For Androgenetic alopecia using minoxidil 5 percent daily twice will be helpful. This should be used for long term like 4 months to get benefit and it should be continued also.
Using capixyl gel daily and ketoconazole shampoo twice weekly also is recommended.

Let me know if anything not clear.
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor